MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE SYRINGE 0.3ML VET U40 29GA 12.7MM 10BAG

BD MEDICAL - DIABETES CARE SYRINGE 0.3ML VET U40 29GA 12.7MM 10BAG
Model Number 323000
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the syringe 0.3ml vet u40 29ga 12.7mm 10bag experienced device damage/deformation while still considered operable.The following information was provided by the initial reporter: material no:323000 batch no: 0174596.Pet owner reported needles crooked/bent.Inconsistent needle color, stated that some of the needles appear to have a dull rather than shiny.Some of the syringes have tiny cracks on barrel towards the top.Consumer does not re-use.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.10.Device available for eval?: yes.D.10.Returned to manufacturer on: 6/16/2021.H.6.Investigation: customer returned (11) loose 3/10cc, 12.7mm vet syringes.Customer states that the needles are crooked/bent, needle color is not consistent and syringes have tiny cracks on the barrel towards the top.All returned syringes were examined and all exhibited a bent cannula.All returned syringes were examined and no discoloration of the cannula was observed on any of the returned syringes.All returned syringes were examined and 5 out of 11 samples exhibited scratched barrels.A review of the device history record was completed for batch # 0174596 all inspections were performed per the applicable operations qc specifications.There was one (1) notification noted that did not pertain to the complaint.Root cause is user related.The cannula bent during use of the product by the customer.L2l was dispatched for scratches on the barrel coming from the barrel bowl.The barrels were jamming at the infeed when transferring from the bowl.
 
Event or Problem Description

Brand Name
SYRINGE 0.3ML VET U40 29GA 12.7MM 10BAG
Common Device Name
SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key11996411
Report Number1920898-2021-00664
Device Sequence Number805104
Product Code FMF
UDI-Device Identifier00382903230006
UDI-Public00382903230006
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2025
Device Model Number323000
Device Catalogue Number323000
Device Lot Number0174596
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2021
Initial Date Received by Manufacturer 05/18/2021
Supplement Date Received by Manufacturer06/23/2021
Initial Report FDA Received Date06/14/2021
Supplement Report FDA Received Date07/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1